MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: quality engineer.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter was placed in a female patient for drainage.After the catheter was placed in the patient, leaking was found at the hub of the catheter.The procedure was completed by replacing the faulty catheter with another new device of the same type.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.D10 ¿ product received on: (b)(6) 2020.Investigation ¿ evaluation : liaoning adsun med.Equip.Co.(china) informed cook that on 11mar2020, an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter leaked during a drainage procedure.The customer reported that the device leaked at the hub after placement, and was removed and replaced in the same procedure.The patient did not experience adverse effects.A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection, functional test, and dimensional verification, were conducted during the investigation.The customer returned one used catheter.There is minimal biological matter.The suture string has been pulled from the mac-loc lever, but is secure in the connector cap and adapter.There is no damage on the catheter.Water was injected into the catheter, and there is leakage where tubing enters the connector cap.The distance between the cap and the hub was measured and determined to be out of specification.Three adapter threads are showing.Based on examination of the returned product, it was concluded that the device was manufactured out of specification.The manufacturing personnel who assembled this lot was previously retained to the current manufacturing instructions.Additionally, a document based investigation evaluation was performed.The proper procedures are in place to identify and prevent this failure mode prior to device distribution.The risk specifications covering mac-loc drainage catheters include both hub separation and leakage as a potential failure mode.The identified risk controls include manufacturing quality control checks and process validation.The technical files covering mac-loc drainage catheters indicate that the risks associated with these devices are acceptable when weighed against the benefits.The ifu supplied with the mac-loc drainage catheters instruct that the product should be inspected prior to use to ensure no damage has occurred.The torque calibration history of the torque driver used to assemble the proximal fittings shows the driver passed calibration before and after the complaint lot was manufactured.Based on this information, cook did not conclude that torque driver failure contributed to this complaint.A review of the device history record (dhr) was also conducted as a part of the investigation.The dhr for the complaint lot found a failure-related nonconformance for "catheter tubing turns in cap," however the nonconforming device was scrapped.A date base search found no additional complaints from this lot.A field action assessment request (far) was previously submitted regarding this same failure mode and product family.The lot in this complaint falls within the scope of far.It concluded that field action is recommended in the form of a recall.The customer was notified of this recall on 23dec2019.A capa was previously opened to address this issue.The capa investigation determined root causes and implemented corrective actions in the form of a gap gauge and retraining.Based on the information provided, examination of the returned product, and as the reported lot was manufactured prior to corrective action implementation, it was concluded that a manufacturing and quality control deficiency contributed to this incident.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9887912
Report Number1820334-2020-00698
Device Sequence Number2617118
Product Code GBO
UDI-Device Identifier00827002515956
UDI-Public(01)00827002515956(17)220729(10)9912303
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2022
Device Model NumberN/A
Device Catalogue NumberULT6.3-35-25-P-5S-CLDM-HC
Device Lot Number9912303
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2020
Initial Date Received by Manufacturer 03/25/2020
Supplement Date Received by Manufacturer06/11/2020
Initial Report FDA Received Date03/27/2020
Supplement Report FDA Received Date06/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Patient Weight50